Alert archive / Virginia / Beach Hazards Statements in 2025
Beach Hazards Statement 8, NWS Wakefield, VA
NWS Wakefield, VA issued this beach hazards statement at Aug 5, 2025, 12:32 AM EDT for Worcester County, Maryland; Currituck County, North Carolina; Accomack County, Northampton County, City of Virginia Beach, Virginia. It was in force for 27 hr.
The area
The counties it named.
The facts
- Issued
- Aug 5, 2025, 12:32 AM EDT (04:32 UTC)
- Expired
- Aug 6, 2025, 3:23 AM EDT
- In force
- 27 hr
- Issued by
- NWS Wakefield, VA
Counties Worcester County, MD, Currituck County, NC, Accomack County, VA, City of Virginia Beach, VA, Northampton County, VA
The radar
The Norfolk radar (KAKQ), 113 km from the middle of the area, began a volume at 04:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 00:00Z, 4.5 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1337 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -34 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
390 WHUS41 KAKQ 050432 CFWAKQ Coastal Hazard Message National Weather Service Wakefield VA 1232 AM EDT Tue Aug 5 2025 MDZ025-NCZ102-VAZ098>100-051245- /O.NEW.KAKQ.BH.S.0008.250805T0432Z-250806T0000Z/ Maryland Beaches-Eastern Currituck-Virginia Beach-Accomack- Northampton- 1232 AM EDT Tue Aug 5 2025 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING... * WHAT...Breaking waves of 3 to 4 feet will result in rough surf conditions and a high risk of rip currents. * WHERE...In Maryland, Maryland Beaches County. In North Carolina, Eastern Currituck County. In Virginia, Virginia Beach, and Accomack and Northampton Counties. * WHEN...Through this evening. * IMPACTS...Dangerous swimming and surfing conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
6 follow-up statements
809 WHUS41 KAKQ 050756 CFWAKQ Coastal Hazard Message National Weather Service Wakefield VA 356 AM EDT Tue Aug 5 2025 MDZ025-NCZ102-VAZ098>100-051600- /O.CON.KAKQ.BH.S.0008.000000T0000Z-250806T0000Z/ Maryland Beaches-Eastern Currituck-Virginia Beach-Accomack- Northampton- 356 AM EDT Tue Aug 5 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * WHAT...Breaking waves of 3 to 4 feet will result in rough surf conditions and a high risk of rip currents. * WHERE...In Maryland, Maryland Beaches County. In North Carolina, Eastern Currituck County. In Virginia, Virginia Beach, and Accomack and Northampton Counties. * WHEN...Through this evening. * IMPACTS...Dangerous swimming and surfing conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
524 WHUS41 KAKQ 051046 CFWAKQ Coastal Hazard Message National Weather Service Wakefield VA 646 AM EDT Tue Aug 5 2025 MDZ025-NCZ102-VAZ098>100-051900- /O.CON.KAKQ.BH.S.0008.000000T0000Z-250806T0000Z/ Maryland Beaches-Eastern Currituck-Virginia Beach-Accomack- Northampton- 646 AM EDT Tue Aug 5 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * WHAT...Breaking waves of 3 to 4 feet will result in rough surf conditions and a high risk of rip currents. * WHERE...In Maryland, Maryland Beaches County. In North Carolina, Eastern Currituck County. In Virginia, Virginia Beach, and Accomack and Northampton Counties. * WHEN...Through this evening. * IMPACTS...Dangerous swimming and surfing conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
253 WHUS41 KAKQ 051913 CFWAKQ Coastal Hazard Message National Weather Service Wakefield VA 313 PM EDT Tue Aug 5 2025 MDZ025-NCZ102-VAZ098>100-060315- /O.EXT.KAKQ.BH.S.0008.000000T0000Z-250807T0000Z/ Maryland Beaches-Eastern Currituck-Virginia Beach-Accomack- Northampton- 313 PM EDT Tue Aug 5 2025 ...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH WEDNESDAY EVENING... * WHAT...Breaking waves of 3 to 4 feet will result in rough surf conditions and a high risk of rip currents. * WHERE...In Maryland, Maryland Beaches County. In North Carolina, Eastern Currituck County. In Virginia, Virginia Beach, and Accomack and Northampton Counties. * WHEN...Through Wednesday evening. * IMPACTS...Dangerous swimming and surfing conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
108 WHUS41 KAKQ 060150 CFWAKQ Coastal Hazard Message National Weather Service Wakefield VA 950 PM EDT Tue Aug 5 2025 MDZ025-NCZ102-VAZ098>100-061000- /O.CON.KAKQ.BH.S.0008.000000T0000Z-250807T0000Z/ Maryland Beaches-Eastern Currituck-Virginia Beach-Accomack- Northampton- 950 PM EDT Tue Aug 5 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH WEDNESDAY EVENING... * WHAT...Breaking waves of 3 to 4 feet will result in rough surf conditions and a high risk of rip currents. * WHERE...In Maryland, Maryland Beaches County. In North Carolina, Eastern Currituck County. In Virginia, Virginia Beach, and Accomack and Northampton Counties. * WHEN...Through Wednesday evening. * IMPACTS...Dangerous swimming and surfing conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
240 WHUS41 KAKQ 060459 CFWAKQ Coastal Hazard Message National Weather Service Wakefield VA 1259 AM EDT Wed Aug 6 2025 MDZ025-NCZ102-VAZ098>100-061300- /O.CON.KAKQ.BH.S.0008.000000T0000Z-250807T0000Z/ Maryland Beaches-Eastern Currituck-Virginia Beach-Accomack- Northampton- 1259 AM EDT Wed Aug 6 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * WHAT...Breaking waves of 3 to 4 feet will result in rough surf conditions and a high risk of rip currents. * WHERE...In Maryland, Maryland Beaches County. In North Carolina, Eastern Currituck County. In Virginia, Virginia Beach, and Accomack and Northampton Counties. * WHEN...Through Wednesday evening. * IMPACTS...Dangerous swimming and surfing conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
272 WHUS41 KAKQ 060723 CFWAKQ Coastal Hazard Message National Weather Service Wakefield VA 323 AM EDT Wed Aug 6 2025 MDZ025-NCZ102-VAZ098>100-061530- /O.CON.KAKQ.BH.S.0009.250806T1200Z-250807T0000Z/ Maryland Beaches-Eastern Currituck-Virginia Beach-Accomack- Northampton- 323 AM EDT Wed Aug 6 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... * WHAT...Breaking waves of 3 to 4 feet will result in rough surf conditions and a high risk of rip currents. * WHERE...In Maryland, Maryland Beaches County. In North Carolina, Eastern Currituck County. In Virginia, Virginia Beach, and Accomack and Northampton Counties. * WHEN...From 8 AM EDT this morning through this evening. * IMPACTS...Dangerous swimming and surfing conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this beach hazards statement went out at Aug 4, 9:44 PM EDT, 2 hours 48 minutes earlier.
Area forecast discussion, Aug 4, 9:44 PM EDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION National Weather Service Wakefield VA 944 PM EDT Mon Aug 4 2025 .SYNOPSIS... Below average temperatures, lower humidity, and mainly dry conditions persist early this week as strong high pressure builds to our north. Moisture will slowly build back into the region mid to late this week with afternoon temperatures remaining below normal. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... As of 705 PM EDT Tuesday... Key Messages: - Cooler temperatures and remaining dry from Canadian high pressure. - Tropical Storm Dexter continues to move east well off the NC coast with no direct impacts for the area. GOES water vapor channels depict an upper level ridge across New England with an upper level trough from the Great Lakes to the Ohio Valley. At the surface, weakening high pressure extends from the southern New England coast to the Mid- Atlantic, with a stronger high well to the N centered over James Bay. Mostly clear to partly cloudy and pleasant early this evening with temperatures in the mid 70s to around 80F and dewpoints in the upper 50s to lower 60s. The initial surface high settles over the region tonight. Mostly clear this evening, with increasing high clouds overnight. Low temperatures will remain quite pleasant and below average, ranging from the lower 60s inland to the mid/upper 60s along the coast, with some favored cool spots dropping into the upper 50s. Patchy shallow ground fog is possible toward sunrise, especially away from the coast. However, confidence in fog is low given increasing cloud cover late. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/... As of 200 PM EDT Tuesday... Key Messages: - Below normal temperatures continue, coolest towards the Piedmont. - Dry Tuesday, moisture and chances of precipitation returns Wednesday and Thursday. The aforementioned strong high pressure system over James Bay builds to ~1030mb over QB Tuesday and glides SE toward New England and Atlantic Canada Wednesday. Increasing and thickening high clouds are expected Tuesday (especially W). High temperatures remain below average ranging from the upper 70s over the Piedmont to the lower 80s E. Tuesday will generally remain dry. However, a few light sprinkles are possible over the Piedmont. Dewpoints remain rather comfortable for August ranging from the lower to mid 60s. An upper trough digs across the central CONUS Tuesday night into Wednesday. As this occurs, moisture will increase across the region with PW values returning to above normal. This will result in increased humidity and rain chances. Tstm chance will be very limited Wednesday with onshore flow, cloud cover, and limited instability. Forecast highs Wednesday are in the upper 70s to mid 80s, after morning lows in the 60s. Moisture continues to pool across the region Wednesday night into Thursday. There is at least some increase in instability across central/southern VA and NE NC Thursday with increased tstm chances. Lows Wednesday night range from the mid 60s to lower 70s, with highs Thursday remaining below average and in the upper 70s to lower 80s. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... As of 200 PM EDT Tuesday... Key Messages: - Slightly below average temperatures persist with increasing humidity. - Increasing rain chances through late week into early next weekend as moisture returns. Strong high pressure lingers across the New England coast and Canadian Maritimes late this week into next weekend. Aloft, an upper trough will settle across the Southeast as rising height anomalies develop over QB. This type of pattern typically results in some semblance of low pressure off the Southeast coast, at least an inverted trough. There are some EPS members that show tropical development, with less support from the GEFS. NHC has a hatched area for this system showing a 30% of development through 7 days, and beyond 48 hours. Regardless of tropical development, PW anomalies and rain chances increase later this week into early next weekend. More humid conditions are expected later this week into next weekend. Temperatures remain below average late this week and gradually warm by Saturday, and trend toward seasonal normals by Sunday. Warmer overnight lows are expected due to more humid conditions. && .AVIATION /02Z TUESDAY THROUGH SATURDAY/... As of 715 PM EDT Monday... VFR conditions prevail through Tue. High clouds increase from SW to NE overnight into Tue with mostly cloudy skies expected Tue across the area. While most of the area should remain dry, occasional light sprinkles or drizzle is possible across the Piedmont during the day, potentially reaching near RIC in the afternoon. However, confidence in drizzle at RIC is quite low at this time. Light E/NE winds this evening become calm/variable overnight, eventually becoming NE 5-10 kt late Tue morning into Tue afternoon. Rain chances increase Wed into Thu with light rain/sprinkles moving into the area. As such, degraded flight conditions are possible. && .MARINE... As of 945 PM EDT Monday... - High Risk for Rip Currents is in effect across all beaches through Tuesday. - Tropical Storm Dexter, well off the Carolina coast, will have no impact on the local area other than a marginal enhancement to the rip current threat through midweek. High pressure, centered well north of the local area, remains in control this evening, and light onshore flow continues. TS Dexter is well to the east offshore. Latest obs reflect ENE winds at ~5-10kt with gusts to 15kt. Seas have shown some improvement this evening per buoy obs, averaging 3-4 ft. Later this evening and overnight, the pressure gradient will weaken a bit more, as Dexter continues to pull away. This will allow seas to continue to subside. have dropped SCA for the overnight period, though some occasional 5 footers are possible for northern waters in E swell ~8-9 seconds through 06z or so. There will be a brief reprieve from SCAs on Tuesday and through the first half of Wednesday. Onshore flow continues, though, at 10-15kt. Seas will be 3 to 4 ft and waves 1-2ft (3ft at mouth of bay). An area of low pressure or an inverted coastal trough looks to develop along the SE coast mid week through the end of the week, leading to the return of the tighter pressure gradient. SCAs may be needed as early as mid- day Wednesday as winds increase to 15-20kt and 5ft seas return. Elevated onshore flow is then expected through the rest of the week. Currently forecasting 15-25kt Thurs into Fri, but this could change depending on the strength and track of the low pressure. High rip current risk will continue for all beaches tomorrow and likely through much of the week due to onshore swell. && .AKQ WATCHES/WARNINGS/ADVISORIES... MD...None. NC...None. VA...None. MARINE...None. && SYNOPSIS...AJZ/KMC NEAR TERM...AJZ/RMM SHORT TERM...AJZ/KMC LONG TERM...AJZ/KMC AVIATION...RMM MARINE...AC/MAM
Hazardous weather outlook, Aug 4, 9:53 PM EDT, 2 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Wakefield VA 953 PM EDT Mon Aug 4 2025 MDZ021>024-NCZ012>017-030>032-VAZ048-060>062-064>069-075>090-092-093- 095>097-509>525-060200- Dorchester-Wicomico-Somerset-Inland Worcester-Northampton-Hertford- Gates-Pasquotank-Camden-Western Currituck-Bertie-Chowan-Perquimans- Fluvanna-Prince Edward-Cumberland-Goochland-Caroline-Mecklenburg- Lunenburg-Nottoway-Amelia-Powhatan-Westmoreland-Richmond- Northumberland-Lancaster-Brunswick-Dinwiddie- Prince George (including Hopewell and Petersburg)-Charles City- New Kent-Gloucester-Middlesex-Mathews-Greensville-Sussex-Surry- James City-Southampton-Isle of Wight-Norfolk/Portsmouth-Suffolk- Chesapeake-Western Louisa-Eastern Louisa-Western Hanover- Eastern Hanover-Western Chesterfield- Eastern Chesterfield (Including Col. Heights)- Western Henrico (Including the City of Richmond)-Eastern Henrico- Western King William-Eastern King William-Western King and Queen- Eastern King and Queen-Western Essex-Eastern Essex-York-Newport News- Hampton/Poquoson- 953 PM EDT Mon Aug 4 2025 This Hazardous Weather Outlook is for southeast Maryland, northeast North Carolina, central Virginia, east central Virginia, eastern Virginia, north central Virginia, south central Virginia and southeast Virginia. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MDZ025-NCZ102-VAZ098>100-060200- Maryland Beaches-Eastern Currituck-Virginia Beach-Accomack- Northampton- 953 PM EDT Mon Aug 4 2025 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH TUESDAY EVENING... ...HIGH RIP CURRENT RISK IN EFFECT THROUGH TUESDAY EVENING... This Hazardous Weather Outlook is for southeast Maryland, northeast North Carolina, eastern Virginia and southeast Virginia. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. HIGH RIP CURRENT RISK. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. HIGH RIP CURRENT RISK. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Beach Hazards Statements in Virginia, 2025Beach Hazards Statements in Maryland, 2025Beach Hazards Statements in North Carolina, 2025Every beach hazards statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.